Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2017, 9:02 PM EDT for DeKalb County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 14, 2017, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County DeKalb County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1420 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS82 KFFC 150102
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT FRI JUL 14 2017
GAZ034-045-150145-
DeKalb GA-Gwinnett GA-
902 PM EDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND SOUTHWESTERN GWINNETT
COUNTIES UNTIL 945 PM EDT...
At 901 PM EDT...a strong thunderstorm was over Panthersville, moving
northeast at 10 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Lilburn, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur,
North Druid Hills, Candler-Mcafee, Druid Hills, North Atlanta,
Mountain Park, Belmont, East Lake, Little Five Points and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3392 8420 3384 8404 3373 8405 3368 8408
3364 8424 3365 8425 3365 8428 3364 8428
3365 8434 3368 8435 3384 8435
TIME...MOT...LOC 0101Z 244DEG 7KT 3370 8429
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 7:31 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 14, 7:31 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 PM EDT Fri Jul 14 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 317 PM EDT Fri Jul 14 2017/ SHORT TERM /Tonight through Saturday Night/... The Bermuda high will eventually be undercut by an approaching front from the north. Taking a look upstairs, we see the northern stream anchored across the Great Lakes region. We will see amplification of this jet with the trough pivoting toward the northeast through the period. A front associated with the trough will approach later Saturday and eventually wash out across the area for the remainder of the weekend. This will be the axis by which we see the most precipitation coverage through the period. For the remainder of today, anticipate the best coverage of showers and thunderstorms to be confined mainly across north GA where we are observing the best dynamics and moisture convergence. According to some of the high resolution models, we may see an influx of activity move into metro ATL later this afternoon into the evening. It seems that the models are picking up on a bit of moisture flux and mid level vort max. We can not rule this out as the surface high is already being undercut by the approaching trough axis. Still thinking that based on the position of the high pressure at this point and the dry air seen on WV imagery, we will struggle to see much development across central GA. Any convection should start to dwindle through late evening. However, as the front approaches from the north with better upper level support, would not be surprised to see some precipitation activity developing along the far northern tier by Saturday morning. Lows overnight will be in the low/mid 70s with cooler air along the higher terrain. As we go through the day on Saturday, the front will approach. The models keep showing the progression of this front slowing with time. The front, which will be fairly weak overall, will slowly drape across the metro ATL toward Athens by late Saturday into the overnight, eventually washing out across central GA. This boundary however will be the focus for much of the shower/thunderstorms across our area. Thinking highest pops will be across north GA to start with the chance increasing across central GA by the afternoon into the overnight. With better cloud coverage across north GA, not sure how much instability will be realized although upper level support will be there. Ahead of the front across central GA, with better insulation, we should see more discrete thunderstorms with strong outflows. Thus feel we could see some strong thunderstorms develop, especially later in the afternoon across this region. Shear is lacking across central GA, so do not anticipate anything well organized. Strong gusty winds, frequent lighting and heavy rainfall will be the main threats. With the front stalling across the region, we may see activity through saturday night, although coverage should be substantially less. Temperatures should be around normal for this time of year through the short term. 26 LONG TERM /Sunday through Friday/... By the beginning of the long term forecast period...a weak sfc frontal boundary will most likely reside across north Georgia...while weak disturbances accompany deepening long wave cyclonic flow in the mid levels. While some isolated shower/tstorm activity could already be ongoing...think diurnal heating will really help spark development by early afternoon Sunday. Despite a weakly-sheared summertime environment...do think buoyancy and synoptic forcing could allow for isolated severe storms during the afternoon and evening. Front will make little progress south by Monday morning...so expecting a similar trend in the weather Monday as mid level cyclonic flow deepens and another shortwave approaches from the north. The front will likely "wash out" on Tuesday with the mid level trough slowly becoming replaced by a large ridge...so convective coverage may be somewhat less Tuesday...but nonetheless influenced by daytime heating. 12z GFS coincides better with ensemble means than the 00z EC in building a large ridge into the area by Wednesday. Basing the forecast off of this pattern would mean hotter and drier weather. Given the time of year...isolated convection will still be possible Wed-Fri...but more isolated than previous days. In addition...temps will most likely have no problem pushing into the lower to mid /perhaps some upper/ 90s. Kovacik && .AVIATION... 00Z Update... Convection around the ATL area sites should diminish through the evening hours with AHN/MCN/CSG remaining dry. Patch fog tonight, mainly in areas that has received rain. CU field and a little more widespread tsra coverage Saturday afternoon. Winds will remain on the west side through the forecast. //ATL Confidence...00Z Update... Medium on TSRA development this evening. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 91 72 88 / 40 60 50 60 Atlanta 74 89 73 86 / 40 60 40 60 Blairsville 67 83 66 82 / 80 60 40 60 Cartersville 72 88 71 86 / 80 60 40 60 Columbus 76 92 75 88 / 50 40 40 60 Gainesville 73 88 71 85 / 70 60 40 60 Macon 75 93 74 89 / 20 50 40 60 Rome 73 88 71 87 / 70 60 40 40 Peachtree City 72 90 72 86 / 40 50 40 60 Vidalia 75 93 75 90 / 20 40 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Jul 14, 3:23 PM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 323 PM EDT Fri Jul 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 323 PM EDT Fri Jul 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected across the area this afternoon and evening, particularly across western and northern portions of the state. Some storms may be strong. The main hazards will be strong winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. Heat Index values will near 105 degrees over portions of central Georgia this afternoon as warm temperatures combine with high humidity. Stay hydrated and avoid prolonged periods outside if possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are possible each afternoon and evening through Thursday. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia, generally Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 14, 8:20 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 PM EDT FRI JUL 14 2017
GAZ022-023-033>035-045-150100-
Hall GA-North Fulton GA-Barrow GA-DeKalb GA-Forsyth GA-Gwinnett GA-
820 PM EDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...NORTHWESTERN BARROW...DEKALB...FORSYTH AND GWINNETT COUNTIES
UNTIL 900 PM EDT...
At 820 PM EDT...a line of strong thunderstorms extended from Buford
to near Hog Mountain to Tucker, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Johns Creek, Duluth, Sugar Hill, Snellville, Suwanee,
Buford, Lilburn, Chamblee, Norcross, Doraville, Braselton, Auburn,
Stone Mountain, Flowery Branch, Dacula, Oakwood, Grayson, Berkeley
Lake and Carl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3427 8392 3402 8376 3374 8410 3387 8432
3408 8416 3418 8413
TIME...MOT...LOC 0020Z 270DEG 4KT 3414 8400 3404 8396 3385 8421
WIND...40MPHLocal storm report, Jul 14, 8:32 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM LIGHTNING HYDE PARK 33.90N 84.22W
07/14/2017 GWINNETT GA EMERGENCY MNGR
GRASS/WOODS FIRE STARTED BY LIGHTNING ALONG COLCHESTER
PL.
&&
EVENT NUMBER FFC1701093
KINGLocal storm report, Jul 14, 8:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG NORTH CANTON 34.24N 84.49W
07/14/2017 CHEROKEE GA EMERGENCY MNGR
TREE DOWN ON A STRUCTURE NEAR THE INTERSECTION OF SHOAL
CREEK RD AND WALESKA RD.
&&
EVENT NUMBER FFC1701094
KINGLocal storm report, Jul 14, 8:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM LIGHTNING 1 NNE THE ARBORS 34.13N 84.56W
07/14/2017 CHEROKEE GA EMERGENCY MNGR
HOME STRUCK BY LIGHTNING ON 3018 GOLF CREST LANE... NO
FIRE.
&&
EVENT NUMBER FFC1701095
KINGLocal storm report, Jul 14, 8:43 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT FRI JUL 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM LIGHTNING BUFFINGTON 34.24N 84.42W
07/14/2017 CHEROKEE GA EMERGENCY MNGR
HOME STRUCK BY LIGHTNING AT 222 FOREST CREEK LANE...
CONFIRMED STRUCTURE FIRE.
&&
EVENT NUMBER FFC1701096
KINGSpecial weather statement, Jul 14, 9:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT FRI JUL 14 2017
GAZ034-045-150145-
DeKalb GA-Gwinnett GA-
902 PM EDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND SOUTHWESTERN GWINNETT
COUNTIES UNTIL 945 PM EDT...
At 901 PM EDT...a strong thunderstorm was over Panthersville, moving
northeast at 10 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Lilburn, Clarkston, Stone Mountain, Avondale
Estates, Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur,
North Druid Hills, Candler-Mcafee, Druid Hills, North Atlanta,
Mountain Park, Belmont, East Lake, Little Five Points and Snapfinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3392 8420 3384 8404 3373 8405 3368 8408
3364 8424 3365 8425 3365 8428 3364 8428
3365 8434 3368 8435 3384 8435
TIME...MOT...LOC 0101Z 244DEG 7KT 3370 8429
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:08 PM EDT | Special Weather Statement | FFC | Cherokee | 52 min |
| Jul 14, 8:20 PM EDT | Special Weather Statement | FFC | Gwinnett | 40 min |
| Jul 14, 9:52 PM EDT | Special Weather Statement | FFC | Dade | 38 min |
| Jul 14, 10:36 PM EDT | Special Weather Statement | FFC | Dade | 39 min |
| Jul 15, 11:58 AM EDT | Special Weather Statement | FFC | Walker | 32 min |
| Jul 15, 12:48 PM EDT | Special Weather Statement | FFC | Walker | 27 min |
| Jul 15, 1:16 PM EDT | Special Weather Statement | FFC | Chattooga | 29 min |
| Jul 15, 1:31 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker | 29 min |
| Jul 15, 2:09 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Jul 15, 2:12 PM EDT | Special Weather Statement | FFC | Floyd | 33 min |
| Jul 15, 2:29 PM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| Jul 15, 2:39 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jul 15, 4:34 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Jul 15, 4:43 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 32 min |
| Jul 15, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 35 min |
| Jul 15, 5:05 PM EDT | Special Weather Statement | FFC | Ben Hill | 25 min |
| Jul 15, 5:06 PM EDT | Special Weather Statement | FFC | Dodge | 24 min |
| Jul 15, 5:32 PM EDT | Special Weather Statement | FFC | Dodge, Treutlen, Wheeler | 28 min |
| Jul 15, 5:41 PM EDT | Special Weather Statement | FFC | Spalding | 34 min |
| Jul 15, 5:43 PM EDT | Special Weather Statement | FFC | Henry | 32 min |
| Jul 15, 5:55 PM EDT | Special Weather Statement | FFC | Wilcox | 35 min |
| Jul 15, 7:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.